Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 172, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 15, 2007, 5:27 PM CDT for Texas County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 15, 2007, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Texas County, MO
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:25 PM CDT | FLASH FLOOD | 5 Sse Licking, MO | LOW WATER CROSSING ON 137 JUST NORTH OF DIXON ROAD IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 152228 FFWSGF MOC215-160400- /X.NEW.KSGF.FF.W.0172.070715T2227Z-070716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 1100 PM CDT. * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AN ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN IN SOME LOCATIONS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... HOUSTON...LICKING AND RAYMONDVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3759 9178 3726 9173 3727 9226 3760 9225 $$ HATCH
3 follow-up statements
000 WGUS73 KSGF 152317 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT SUN JUL 15 2007 MOC215-160400- /X.CON.KSGF.FF.W.0172.000000T0000Z-070716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS MO- 615 PM CDT SUN JUL 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN TEXAS COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. CURRENT RADAR ESTIMATES INDICATE THAT FROM 2...TO AS MUCH AS 4 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN PORTIONS OF TEXAS COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... HOUSTON...LICKING AND RAYMONDVILLE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3759 9178 3726 9173 3727 9226 3760 9225 $$ HATCH
000 WGUS73 KSGF 160101 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 758 PM CDT SUN JUL 15 2007 MOC215-160400- /X.CON.KSGF.FF.W.0172.000000T0000Z-070716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS MO- 758 PM CDT SUN JUL 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN TEXAS COUNTY... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT A LOW WATER CROSSING ON HIGHWAY 137 JUST NORTH OF DIXON ROAD IS FLOODED. IN ADDITION...DOPPLER RADAR INDICATES THAT BETWEEN TWO AND FOUR INCHES OF RAIN FELL ACROSS NORTHERN PORTIONS OF TEXAS COUNTY EARLIER THIS AFTERNOON. RUNOFF FROM THIS RAINFALL IS LIKELY FLOWING OVER OTHER LOW WATER CROSSINGS IN THIS AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...HOUSTON... LICKING AND RAYMONDVILLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3759 9178 3726 9173 3727 9226 3760 9225 $$ GAGAN
000 WGUS73 KSGF 160357 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1056 PM CDT SUN JUL 15 2007 MOC215-160406- /X.EXP.KSGF.FF.W.0172.000000T0000Z-070716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS MO- 1056 PM CDT SUN JUL 15 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR NORTHERN TEXAS COUNTY... STREAMS AND CREEKS IN THE WARNED AREA HAVE BEGUN TO RECEDE. THE POTENTIAL EXISTS THAT A FEW LOW WATER CROSSINGS ARE CONTINUING TO OBSERVE RUNOFF FROM THE EARLIER RAINS. AS A RESULT...AN AREAL FLOOD WARNING WILL BE ISSUED SHORTLY. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3759 9178 3726 9173 3727 9226 3760 9225 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:45 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 15, 1:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT SUN JUL 15 2007 .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK. CURRENTLY...BOUNDARY MAKING ITS WAY INTO SOUTHERN MISSOURI EARLY THIS AFTERNOON. SATELLITE IMAGERY SHOWING MOST CU DEVELOPMENT SO FAR IN OUR EASTERN CWA TO SOUTH OF SPRINGFIELD. GOING FORECAST FOR POPS CONTINUES TO LOOK GOOD WITH HIGHEST CHANCES IN SOUTHEASTERN PORTIONS OF THE CWA. ONLY A DEGREE OR TWO FROM CONVECTIVE TEMPERATURE...SO SHOULD START TO SEE CONVECTION BEGINNING OVER THIS AREA SHORTLY. 12Z SGF SOUNDING SHOWING AROUND 3000 J/KG CAPES...SO SOME STORMS THAT DEVELOP COULD GO QUICKLY SEVERE. TONIGHT...THUNDERSTORMS MAY PERSIST INTO THE MID EVENING HOURS ALONG THAT BOUNDARY AS IT CONTINUES TO SLOWLY MOVE SOUTH. GFS HAS BOUNDARY DOWN NEAR THE ARKANSAS/MISSOURI STATE LINE AROUND 06Z. ANOTHER MCS DEVELOPS OVER CENTRAL KANSAS LATER IN THE EVENING AND TRACKS SOUTHEAST. WENT AHEAD AND ADDED SLIGHT CHANCE POPS ACROSS SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI TO ACCOUNT FOR THIS POSSIBLE DEVELOPMENT...THOUGH MOST SHOULD STAY OVER IN KANSAS. AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING WILL PROBABLY WAKE UP TO SOME LOCALLY DENSE FOG AS WELL AND WENT AHEAD AND ADDED PATCHY DENSE FOG TO THE OVERNIGHT FORECAST AS WELL. MONDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS LOOK TO BE A POSSIBILITY THROUGH THE WEEK...THOUGH NOT WIDESPREAD. STILL LOOKS LIKE A GOOD WEEK FOR OUTDOOR/FARMING ACTIVITIES. GET THAT HAY BAILED EARLY IN THE WEEK. GFS BRINGS A FAIRLY STRONG UPPER LOW INTO THE AREA FRIDAY. ECMWF SUPPORTS ANOTHER COLD FRONT/BOUNDARY PUSHING INTO THE AREA AS WELL FRIDAY. WENT AHEAD AND ADDED SLIGHTLY HIGHER POPS IN THE FORECAST FRIDAY. WILL NEED TO MONITOR THIS FEATURE THROUGH THE WEEK AND MAY NEED TO CONTINUE RAISING POPS IF WE GET SOME MORE RUN TO RUN CONSISTENCY. GCC && .AVIATION... FOR THE 18Z TAFS...A FEW CUMULUS CLOUDS DEVELOPING ACROSS THE OZARKS THIS AFTERNOON. WITH TEMPERATURES FORECAST TO REACH NEAR THE CONVECTIVE TEMPERATURE...HAVE CONTINUED VICINITY THUNDER FOR JOPLIN AND SPRINGFIELD THIS AFTERNOON. STORMS MAY INITIATE ALONG ANY BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION AND THE WEAK FRONT THAT PUSHED INTO THE AREA OVERNIGHT. OTHERWISE...THE REGION WILL SEE VFR CONDITIONS THROUGH THE TAF PERIOD. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 15, 12:45 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT SUN JUL 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...AND EARLY THIS EVENING ACROSS SOUTHERN MISSOURI. DISCUSSION: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AS A WEAK COLD FRONT ADVANCES SOUTH ACROSS THE REGION TODAY. A FEW THUNDERSTORMS WILL THEN BE POSSIBLE OVER SOUTHERN MISSOURI THIS EVENING...BUT WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOUTH OF A LINE FROM SALEM TO SPRINGFIELD TO CASSVILLE BY 3 PM THIS AFTERNOON AND ACROSS THE REST THE FORECAST AREA LATE THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jul 15, 2:35 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SUN JUL 15 2007 MOZ083-152000- DENT MO- 235 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL 300 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF BUNKER...OR 12 MILES SOUTHEAST OF SALEM...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 2:40 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SUN JUL 15 2007 MOZ092-152015- WRIGHT MO- 240 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 315 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HARTVILLE...OR 19 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 3:12 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT SUN JUL 15 2007 MOZ096-152045- DOUGLAS MO- 312 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 345 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 3:47 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT SUN JUL 15 2007 MOZ091-096-152115- WEBSTER MO-DOUGLAS MO- 347 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WEBSTER COUNTIES UNTIL 415 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 5:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT SUN JUL 15 2007 MOZ082-152300- TEXAS MO- 512 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 600 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LICKING...OR 11 MILES NORTHEAST OF HOUSTON...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Jul 15, 5:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL LICKING 37.50N 91.86W
07/15/2007 E0.75 INCH TEXAS MO LAW ENFORCEMENT
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 61 min |
| Jul 15, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 28 min |
| Jul 15, 4:25 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
| Jul 15, 4:45 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Jul 15, 4:45 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jul 15, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 39 min |
| Jul 15, 6:00 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jul 15, 6:56 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.